You are here

Welcome post

Hi,

I am Chris and I am writing this welcome post in the name of my wife which was diagnosed few weeks ago. We want to give big thanks and hugs to the whole community. This site gave us knowledge and thanks to that some peace in mind. I also wanted to post some links that I found regarding trails for venetoclax + tki's that was discussed here some time ago.

So she's 33 and my wife's primary care doctor figured out that something is wrong in the middle of last year. She tried to find cause for rising wbc. Around 14k in Mar'18 (but it was flu season back then), ~ 11k in May'18 but still monitoring also her thyroid markers (Hashimoto's thyroiditis). Doc ordered additional check-ups (chest & abdominal scan) - nothing found. Around September she ask us to meet with hematologist (wbc around 13k, plt 457). So my wife had FISH from peripheral blood (Ph positive) and then bone marrow biopsy. At that day wbc 19.5*10e9/L and plt 603. So from what we've read here she was diagnosed quite early. FISH gave 91% cells with BCR/ABL1 gene fusion (nuc ish(ABL1,BCR)x3(ABL1 con BCRx2)[91]/(ABL1,BCR)x2[9]). Bone marrow biopsy was just to confirm (no PCR tests at this stage) and is required to start treatment (and free meds). Before starting treatment she was asked if she's willing to participate in some trail (mRNA role in CML) so she had biopsy once again. 

She's taking generic Imatinib 400mg. Some side effects:

- she was tired at the beginning and still is at the end of the day, but that's because she is kind of person who is not able to sit down and do nothing. She's taking care of our kids, do stuff at home etc;

- nausea

- bone pain

Of course diagnosis was really hard for all of us, but for my wife especially. But she is the strongest person I know so we will manage.

Currently after a little more then one month of taking drug she has wbc 3.73*10e9/L, plt 225*10e9/L, RBC 3.6 10e12/L, HGB 6.9 mmol/L, ALAT 58U/L and AspAT 37 U/L. Hopefully RBC and HGB will not drop anymore and ALAT not rise anymore.

Beside imatinib she's taking Hepa merz 3000 twice a day, essentiale forte. And now also Vit D 2000 and milk thistle. Thanks to Scuba posts she decided to make test that show vitamin D low level (18ng/mL).

Next biopsy in few weeks.

Once again huge thanks for this site which helped us a lot.

Best regards

Hi Chris

I have just joined this site after 18 years of battling CML.I was diagnosed in Feb 2001 after months of suffering the usual symptoms tonight sweats,bruises ,loss of weight.I was out on the Clinical trial of Imatinib that was being carried out in City Hospital Nottingham,and here we are 18 years later still having three monthly tests but with each test showing it is now almost moleculary undetectable, so to those amongst you who struggling with CML have faith there is hope

Tim

Hi Tim

That's great to read that you are still fit and well 18 years after starting treatment. Thanks for taking the time to share that with us because it's always uplifting when you hear someone is doing really well, it gives the rest of us that have been recently diagnosed a lot of hope for the future.

All the best to you and your health for the next 18 years and more :)

Martina

I wanted to ask all of you if you're aware of some meds/cream for skin rash. My wife is having some of it on her face, like small eczema on both cheeks. It is not ichy but look not so nice (as she's describing it).

Dermatologist prescribed two creams: Tacrolimus and Pimecrolimusum but both interact with CYP3A4 so her Onc said to avoid them. Steroids on face is also not an option as the rash is side effect.

Any advice in that topic? As you can see dermatologist was not aware about interactions and maybe you have some more experience.

Thanks in advance.

-- 

Chris

This is hard to say...I mean which doctor to trust. Both tacrolimus and pimecrolimus are immunosupresive agents as well as corticosteroids, but with a little different mechanism of action. They are often prescribed for atopic dermatitis with excellent effect. I think that if they are administered locally, it should be no problem. System absorption is very low and if you use the cream just for small area of the skin, the possibility of interaction is very low... I suppose you already tried some harmless creams - hydrating ung. etc.  If the oncologist told you to avoid these meds, what did he or she recommended instead? They should have some experience... (but they usually do not bother much with "cosmetic" side effects) I know the rash is annoying, but if it is not for a long time, I would try to wait a little to see if it is getting worse and if so, then try tacrolimus locally.  Just my thought, I do not have personal experience in this case. 

Hi, I use simple Vitamin E cream it's perfect for dry skin and rashes  .Not sure if you are in the UK but Superdrug do a big pot of Intense Vitamin E cream and it's so rich .Put it on as many times as you like throughout the day and night  .Some creams you get on prescription you have to use sparingly .Hope it helps ,Denise.

Hi, when I started on Nilotinib I suffered really bad skin, I’m not sure if the medical term but they call it chicken skin. It’s like permanent goose bumps. I started using childs farm sensitive cream for babies and it’s been great for me. Worth giving it a try. Obviously everyone is different but I can’t live without now.